MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 46OD 28ID; PROSTHESISHIPHEMI-, FEMORAL METAL/POLYMER CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 46OD 28ID; PROSTHESISHIPHEMI-, FEMORAL METAL/POLYMER CEMENTED OR UNCEMENTED
Model Number 71324046
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed since the head was out of the bipolar ball head one day after primary surgery.Patient was in good condition.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to dislocation of the bipolar ball head one day after implantation.The affected tandem bipolar head, used in treatment, was returned and evaluated.A lab analysis conducted during this investigation noted that visual inspection showed the od did not exhibit any visual deformities.The rim of the poly locking ring displayed an indented area likely from contact with a femoral neck.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.Some potential causes of the reported event could include but not limited to user/procedural variance, surgical technique or size of device.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TANDEM INTL BIPOLAR 46OD 28ID
Common Device Name
PROSTHESISHIPHEMI-, FEMORAL METAL/POLYMER CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9586278
Report Number1020279-2020-00252
Device Sequence Number3461434
Product Code KWY
UDI-Device Identifier03596010494375
UDI-Public03596010494375
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71324046
Device Catalogue Number71324046
Device Lot Number19DW09446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight56